The TNF Blockers work really well for the reactive arthritis related to my Crohn's Disease [Crohn's Colitis]. However, I have found that to varying degrees Remicade and Humira give me the following side effects. I am trying to find out if these are normal side effects and if anyone has found a way to manage them. Physical therapy is not giving me enough relief at this point.
Joint inflammation and pain are controlled
Significantly reduced sed rate
Debilitating fatigue (Remicade but not Humira)
Mood swings and constant cranky, withdrawn feeling -- abnormal for me even when sick (Remicade but not Humira)
Deep muscle pain and tightnes (Both)
Terrible pelvic pain, testicular swelling and urinary issues (Both)
Pudendal nerve problems (Both)
Decreased testosterone and libido (Both)
Pulsating headache along ear, jaw and trigeminal nerve (Humira more than Remicade)
Jaw tightness (Remicade more than Humira)
High blood pressure and fast heart rate [sinus tachycardia] (Humira)
Loose stools and increased urgency (Both) ---IRONIC since I'm taking this for Crohn's!!! ---
Hair loss, Folliculitis, Yeast Infections, Thrush and other skin infections (Both)
Any thoughts, stories or remedies would be helpful. I'm willing to try anything reasonable to lessen these side effects. I have tried pretty much all of the drugs available for Crohn's and Arthritis and the TNF Blockers while only partially helpful were by far the best. I need to make this work!
Hi, My husband has been taking Remicade for almost 5 years now. He has completely changed in this time and has a terrible temper and mood swings which he used not to have. He also seems depressed at times. After he has the Remicade, especially the day after he is in a HORRIBLE mood. I am sure this drug is the cause, because he wasn't like this before he started taking it.
My best friends husbands taking remicade and doesnt always seem to get the dose when its needed he yells and degrades her constantly. After treatment it seems to go back to normal, she said she doesn't care anymore what causing it she's out. I want to help her has anyone else found this drug to have an addictive nature???? or is it just HIM!!!
I am a man, 51, Crohn disease diagnoses in 1992. Last episode of the disease: septembre 2007. Previously to this episode, I was in excellent physical condition (running half marathon), and my temper was very OK.
Remicade started in nov.2007. Infusion each 8 weeks. Complete remission of the symptoms. But since then, I am periodically extremely tired, and depressed. Losing my hair. My skin is changing. Can't run and work like before. Anti depressant helps but still underperformant.The symptom are the worst between week 3 and 6 after the infusion.
Because of this pattern, my psychiatrist refered me in endocrinology. The doctor found that my testosterone is too low, and fluctuate abnormaly, causing my periodical tireness and others problems. According to him, Remicade may affect adversaly central glands (hypothalamus and pituitary) responsable of the regulation of testosterone in the blood. In my case, free testoterone decreases significantly around week 4 and it matches the symptoms.
Lack of testosterone may decrease libido, energy, etc., and on a long-term perspective, contribute to osteoporosis etc. It is also important for mental health.
Hope it helps you and your husband,
The Remicade changed my life but for the worse, even after almost 2 years Im not the same has before, I wish I didnt take remicade at all, I was so sick because of the remicade for about 6 months and didnt work for 7 months too :(
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.